Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A structure theorem for the elementary unimodular vector group


Authors: Selby Jose and Ravi A. Rao
Journal: Trans. Amer. Math. Soc. 358 (2006), 3097-3112
MSC (2000): Primary 13D15, 15A66, 19A15, 19E20, 55Q55
DOI: https://doi.org/10.1090/S0002-9947-05-03794-3
Published electronically: October 31, 2005
MathSciNet review: 2216260
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a pair of vectors $ v,w\in R^{r+1}$ with $ \langle v,w\rangle=v\cdot w^T=1$, A. Suslin constructed a matrix $ S_r(v,w)\in Sl_{2^r}(R)$. We study the subgroup $ SUm_r(R)$ generated by these matrices, and its (elementary) subgroup $ EUm_r(R)$ generated by the matrices $ S_r(e_1\varepsilon,e_1\varepsilon^{T^{-1}})$, for $ \varepsilon\in E_{r+1}(R)$. The basic calculus for $ EUm_r(R)$ is developed via a key lemma, and a fundamental property of Suslin matrices is derived.


References [Enhancements On Off] (What's this?)

  • 1. Jose, S., Rao R. A., A local global principle for the elementary unimodular vector group, Commutative Algebra and Algebraic Geometry (Bangalore, India, 2003), Contemp. Math., vol. 390, Amer. Math. Soc., Providence, RI, 2005, pp. 119-125.
  • 2. Rao, R. A., Jose, S., A fundamental property of Suslin matrices, in preparation.
  • 3. Suslin, A. A., Vaserstein, L. N., Serre's problem on projective modules over polynomial rings and algebraic $ K$-theory, Math. USSR Izvestija 10 (1976), 937-1001. MR 0447245 (56:5560)
  • 4. Suslin, A. A., On stably free modules, Math. USSR Sbornik 31 (1977), 479-491. MR 0441949 (56:340)
  • 5. Suslin, A. A., On the structure of the special linear group over polynomial rings, Math. USSR Izvestija 11 (1977), 221-238. MR 0472792 (57:12482)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D15, 15A66, 19A15, 19E20, 55Q55

Retrieve articles in all journals with MSC (2000): 13D15, 15A66, 19A15, 19E20, 55Q55


Additional Information

Selby Jose
Affiliation: Department of Mathematics, Ismail Yusuf College, Jogeshwari(E), Mumbai 400-060, India
Email: selbyjose@rediffmail.com

Ravi A. Rao
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Dr. Homi Bhabha Road, Mumbai 400 005, India
Email: ravi@math.tifr.res.in

DOI: https://doi.org/10.1090/S0002-9947-05-03794-3
Received by editor(s): January 10, 2004
Received by editor(s) in revised form: July 19, 2004
Published electronically: October 31, 2005
Additional Notes: This article is part of the first author’s doctoral dissertation
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society